I’ve been having issues with medications in the last few years. Up until about a year ago I was on a number of mood stabilizer and an antipsychotic and was on high doses of all of them. This caused me to develop kidney disease, which has improved since going off of them. The medications I was on also contributed to my treatment-resistant depression and suicidal thoughts that I had for a few years. Of all the meds that I was on, it seemed as though the antipsychotic Latuda was the one that would increase these thoughts and feelings the most. It also caused me to have terrible muscle spasms at night right after I took it. These were so bad that I would scream in agony, and David became afraid that I was disturbing the neighbors. Despite all of this, though, my providers were hesitant of taking me off these meds or reduce them due to my misdiagnosis of bipolar disorder.
Now that I’ve been off of and/or am on reduced doses of these meds my depression is improving and I rarely have suicidal thoughts– that is, until last night. Due to my continued depression symptoms, though, my provider decided to put me on Clomipramine, which is known to help treatment-resistant depression. It seemed like a good choice, too, because I’ve had bad reactions to SSRIs before. However, after I took it last night, I couldn’t sleep and I started having suicidal thoughts again. Today I talked to my provider about this and will no longer be taking this medication. While I’m glad to have a provider that doesn’t say things like “Give it more time” like my previous ones did, I’m still frustrated that I had another reaction to medications.
So now I just sit here and think to myself, “I wonder if being on all of those high doses of unnecessary medication has messed up my ability to take other psychiatric medications.” I know that this may just be an irrational fear, but I still consider if there could be any truth in it. Luckily, I do know that Ritalin is working for me, so there is hope. I’ll keep you all informed as I try more anti-depressants for treatment-resistant depression. Thanks!